Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can HIV treatment cause mental problems?
Jul 16, 2001

Do you know if the use of anti viral drugs can cause mental problems? I've been using Combivir and Viramune for over two years know and I have the feeling that my mental stability is fading away. I'm feeling very insecure of myself, am stressed and suffer panic attacks. Can this be caused by my treatment?

Best regards.

Response from Dr. Bartlett

It is difficult to be absolute in this circumstance; I believe that it is possible for your symptoms to be related to your antiretroviral treatment. Are you taking any other medications? Sometimes drugs like Viramune can increase the metabolism of other medications such as Xanax. Are there other precipitants for stress in your life? I suggest reviewing these symptoms with your health care provider, and if no other causes can be identified, perhaps a change in your regimen would be most sensible. Good luck!



Previous
Any news on clinical studies for silicone for facial wasting
Next
A good antiviral regimen for recovery from neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement